MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0315-B
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the inferior mesenteric artery using ruby coils, a lantern delivery microcatheter (lantern), and an angiographic catheter.It was noted that the patient anatomy was mildly tortuous and calcified.During the procedure, while advancing the first ruby coil approximately five centimeters into the lantern, the physician experienced resistance and decided to remove the ruby coil.Upon removal, the ruby coil unintentionally detached at the hub of the lantern.Therefore, the lantern and detached ruby coil were removed together.The procedure was completed using a new ruby coil, a pod coil, a pod packing coil and the same lantern.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from its pusher assembly.Further evaluation of the device revealed that the pull wire was retracted from its alignment feature and advanced distal to the ddt.If the device was forcefully retracted against resistance, the pusher assembly may become elongated and the pull wire may retract from its alignment feature to allow the embolization coil to detach from its pusher assembly.Further investigation also revealed that the pet lock was broken, and the embolization coil had offset coil winds.This damage was likely incidental to the complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11183249
Report Number3005168196-2021-00109
Device Sequence Number4017759
Product Code HCG
UDI-Device Identifier00814548018324
UDI-Public00814548018324
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0315-B
Device Catalogue NumberRBY4C0315
Device Lot NumberF89669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date01/17/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Date Report Sent to FDA01/01/2005